Alert archive / South Carolina / Tornado Warnings in 2025
Tornado Warning 11, NWS Columbia, SC
NWS Columbia, SC issued this tornado warning at May 30, 2025, 5:04 PM EDT for Clarendon County, South Carolina. It was in force for 26 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2025, 5:04 PM EDT (21:04 UTC)
- Expired
- May 30, 2025, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 92 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:13 PM EDT | TSTM WND DMG | Summerton, SC | Clarendon dispatch reported a tree downed blocking the roadway on South Cantey St. in Summerton. Time estimated by radar. |
| May 30, 5:15 PM EDT | TSTM WND DMG | 3 E Summerton, SC | Spotter reported trees down on his property. Time estimated by radar. |
| May 30, 5:16 PM EDT | TSTM WND DMG | 4 Ese Summerton, SC | Clarendon dispatch reported trees and powerlines down on the road on Bill Davis Rd. Time estimated by radar. |
| May 30, 5:17 PM EDT | TSTM WND DMG | 5 E Summerton, SC | Clarendon EM reported several trees down in and around the Summerton area. Time estimated by radar. |
| May 30, 5:17 PM EDT | TSTM WND DMG | 8 S Manning, SC | Clarendon EM reported a tree down on a home on Lake Shore Dr. Time estimated by radar. |
| May 30, 5:20 PM EDT | TSTM WND DMG | 8 N Wilsons Landing, SC | Public reported trees down. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 12:54 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937
WFUS52 KCAE 302104
TORCAE
SCC027-302130-
/O.NEW.KCAE.TO.W.0011.250530T2104Z-250530T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Columbia SC
504 PM EDT Fri May 30 2025
The National Weather Service in Columbia has issued a
* Tornado Warning for...
Southwestern Clarendon County in central South Carolina...
* Until 530 PM EDT.
* At 504 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Summerton, or 14 miles southwest of Manning,
moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Summerton and Santee Cooper Regional Airport around 510 PM EDT.
Other locations impacted by this tornadic thunderstorm include Davis
Station, Rimini, Foreston, and St. Paul.
This includes Interstate 95 between mile markers 104 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to an interior room or closet on the lowest floor of a
sturdy building immediately.
&&
LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
3346 8015 3345 8015 3346 8016 3345 8019
3358 8052 3359 8050 3362 8054 3365 8052
3369 8049 3364 8003
TIME...MOT...LOC 2104Z 285DEG 54KT 3360 8044
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BC1 follow-up statement
018
WWUS52 KCAE 302116
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
516 PM EDT Fri May 30 2025
SCC027-302130-
/O.CON.KCAE.TO.W.0011.000000T0000Z-250530T2130Z/
Clarendon SC-
516 PM EDT Fri May 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
SOUTHWESTERN CLARENDON COUNTY...
At 516 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Santee Cooper Regional Airport, or 8 miles south of
Manning, moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Santee Cooper Regional Airport around 520 PM EDT.
Other locations impacted by this tornadic thunderstorm include Davis
Station and Foreston.
This includes Interstate 95 between mile markers 107 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to an interior room or closet on the lowest floor of a
sturdy building immediately.
&&
LAT...LON 3354 8040 3367 8031 3364 8003 3350 8010
3350 8012 3348 8015 3346 8013 3346 8015
3345 8015 3346 8016 3346 8017
TIME...MOT...LOC 2116Z 281DEG 50KT 3357 8025
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this tornado warning went out at May 30, 3:11 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 30, 3:11 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Columbia SC 311 PM EDT Fri May 30 2025 .SYNOPSIS... Temperatures returning to more seasonal values into the weekend. A line of strong to severe thunderstorms is expected to move through the area this afternoon ahead of a cold front. Winds may be gusty today ahead of the front and again on Saturday behind it. Calmer weather is then expected this weekend into early next week with low rain chances. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Key Message(s): - Enhanced Risk (Level 3/5) for severe thunderstorms this afternoon - Widespread 50-70 mph wind gusts expected with a squall line. Isolated tornadoes are possible. Active weather is expected this afternoon, with widespread strong to severe thunderstorms pushing through the region this afternoon. Deep and robust shortwave trough is rounding the base of a deeper longwave trough, with the shortwave axis analyzed from southern IL to central AR as of 12z. For late May standards, a robust wind field exists to the east of this as the shortwave trough rounds the base and shifts towards a negative tilt this afternoon. 250 hPa winds within the jet streak are north of 100 knots, with a 60 knot 500 hPa jet pushing eastward as well. Strong diffluence is present across the Carolinas and southeastern US, with robust upper level lift expected to overspread the area as the exit region of a mid and upper level jet streak approaches. Meanwhile, strong height & surface pressure falls are resulting in robust mixing of the early morning stratus across the region. This is expected to result in greater destabilization as the shortwave trough approaches this afternoon. Overall, this is setting the stage for a line of severe thunderstorms to push through the forecast area between 2p and 7p today. Convection is already ongoing ahead of this robust synoptic scale forcing and is expected to intensify as it encounters greater destabilization across northern SC and GA. The wind field organizing this should be characterized by 6km shear of 45-50 knots, with 30-35 knots of 3km shear. MLCAPE has continued to trend upward within guidance as it ingests current data. Would expect the area to see 1000-2000 j/kg ahead of the line. The whole of these data suggests widespread damaging wind potential this afternoon, with 50-70 mph wind gusts expected with the line. Strong surface pressure falls ahead of the front itself will likely help back the surface winds just a bit from where they are modeled to be, slightly elongating hodographs and yielding a bit more low-level shear. This & robust 3km CAPE of 75-150 j/kg and 3km shear of 30-40 knots across the area suggests a QLCS tornado threat within any bowing segments. SPC has upgraded the area to an Enhanced Risk for severe weather as a result. In terms of other sensible weather, breezy conditions are likely ahead of the front, with gusts of 20-25 mph expected outside of thunderstorms. Look for temps to get up into the low or mid 80s ahead of the front. Drier air is expected to push in quickly after the storms push through, with lows tonight falling into the upper 50s and lower 60s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... Key Message(s): - Drier conditions begin to take shape for the weekend with near average temperatures. - Gusty winds are expected Saturday afternoon. - Low end chance for an isolated shower/storm Sunday as upper trough departs. Saturday: Now on the backside of the upper level trough axis and surface front, marginally cooler temperatures will result in afternoon highs in the lower to mid 80s. Winds will remain out of the west-northwest sustained 10 to 15 mph with gusts into the 20 to 25 mph range, with dewpoints in the upper 50s to lower 60s. Winds weaken overnight as a cold front may move in from the north, with overnight lows in the lower 60s to upper 60s. Can’t fully rule out a dissipating line of showers and storms from the north near Lancaster county, with NBM giving them less than a 15% chance of occurrence. Sunday: Upper level trough deepens ahead of an approaching shortwave, with the aforementioned front pushing north throughout the day. This will result in temperatures again in the mid to upper 80s, warmest along the coast. The shortwave moves across the area during the afternoon and early evening hours, bringing our next 20 to 30% chances for showers and thunderstorms. Agreement on the degree of available instability is not high, ranging from <500 to 1500 J/kg depending on the model, but with shear values below 20 knots the chance for severe weather is low. Monday: The trough axis will be moving east throughout the morning hours, with a surface high pressure moving down into the region throughout the day. This will keep winds on the lighter side, with afternoon highs in the lower to mid 80s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Key Message(s): - Drier and calmer conditions through much of the extend with temperatures that slowly reach a little above average. Upper level ridging occurs behind the exiting trough, bringing dry conditions back to the area. With mid to upper level geopotential heights remaining on the higher side of climatology, though well below the 90th percentile, normal to above normal temperatures are expected with daily highs in the upper 80s to lower 90s. Chances for rainfall return Thursday afternoon and evening as mid-level moisture increases. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Briefly active aviation period is expected, with mostly VFR conditions around that period. Primary issue during this TAF period will be a line of thunderstorms that is expected to push through the forecast area between 19z and 23z across the area. It is currently organizing across northern Georgia and expected to push through during this period, potentially packing a punch as it does so. Have TEMPO for thunderstorms at all sites to account for this, with winds currently pegged at up to 40 knots. These could be higher or lower but this is kind of a general estimation of what we could be looking as the line of storms pushes through. Behind it, drier air pushes in and yields quite a nice stretch of weather aviation wise. Look for clear skies tonight and breezy winds tomorrow afternoon. EXTENDED AVIATION OUTLOOK...Lower rain chances in the extended compared to the previous week. Early morning restrictions are possible this weekend and early next week but widespread restrictions unlikely. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
In the hours before
Local storm report, May 30, 4:35 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
435 PM EDT Fri May 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Hail 1 N Burnettown 33.52N 81.85W
05/30/2025 M1.00 Inch Aiken SC Public
&&
HCLocal storm report, May 30, 4:37 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
437 PM EDT Fri May 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM Hail 1 N Burnettown 33.52N 81.86W
05/30/2025 M1.50 Inch Aiken SC Public
Public report of 1 to 1.5 inch hail for
about 5 minutes.
&&
HCLocal storm report, May 30, 4:49 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
449 PM EDT Fri May 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Tstm Wnd Dmg 1 NNW Martinez 33.53N 82.09W
05/30/2025 Columbia GA Trained Spotter
Trained spotter reported a tree fell on the
home causing significant damage. Time
estimated by radar. No injuries.
&&
HCSpecial weather statement, May 30, 4:51 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Columbia SC
451 PM EDT Fri May 30 2025
GAZ065-077-SCZ030-035-302130-
Burke GA-Richmond GA-Barnwell SC-Aiken SC-
451 PM EDT Fri May 30 2025
...Strong thunderstorms will impact portions of northern Burke,
southern Richmond, southern Barnwell and southwestern Aiken Counties
through 530 PM EDT...
At 450 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Williston to 7 miles west of Hephzibah.
Movement was southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waynesboro, Barnwell, Savannah River Site, Plant Vogtle, Hephzibah,
Jackson, Alexander, Burke County Airport, McBean, Blythe, Keysville,
Snelling, Kline, Girard, Audubon's Silver Bluff Sanctuary, Pea Patch
Aerodrome, Savannah River Site Badge Office, Savannah River Site H
Canyon, Bennock Mill, and Savannah River Site K Complex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Georgia...and central South Carolina.
&&
LAT...LON 3318 8226 3323 8223 3330 8232 3340 8151
3313 8124 3311 8137 3316 8154 3310 8162
3307 8160 3299 8205
TIME...MOT...LOC 2050Z 305DEG 24KT 3338 8150 3327 8223
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
FALocal storm report, May 30, 4:53 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
453 PM EDT Fri May 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM Tstm Wnd Dmg 3 E Swansea 33.74N 81.06W
05/30/2025 Lexington SC Amateur Radio
Ham radio operator reported snapped and
downed trees near Swansea. Time estimated by
radar.
&&
HCLocal storm report, May 30, 4:56 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
456 PM EDT Fri May 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM Tstm Wnd Dmg 3 E Swansea 33.74N 81.06W
05/30/2025 Lexington SC Amateur Radio
Ham radio operator reported a tree down on
powerlines on Cartin Rd at Culclasure Rd.
Time estimated by radar.
&&
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:12 PM EDT | Special Weather Statement | CAE | McCormick | 48 min |
| May 30, 2:53 PM EDT | Special Weather Statement | CAE | Edgefield, McCormick, Saluda | 52 min |
| May 30, 3:18 PM EDT | Special Weather Statement | CAE | Lancaster | 42 min |
| May 30, 3:27 PM EDT | Special Weather Statement | CAE | Newberry | 48 min |
| May 30, 3:34 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, McCormick, Newberry, Richland and 1 more | 41 min |
| May 30, 3:45 PM EDT | Tornado Warning | CAE | Chesterfield, Lancaster | 30 min |
| May 30, 4:10 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Calhoun, Lexington, Orangeburg, Richland | 50 min |
| May 30, 4:24 PM EDT | Special Weather Statement | CAE | Lancaster | 51 min |
| May 30, 4:28 PM EDT | Special Weather Statement | CAE | Chesterfield | 47 min |
| May 30, 4:33 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Richland, Sumter | 42 min |
| May 30, 4:34 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield | 88 min |
| May 30, 4:44 PM EDT | Tornado Warning | CAE | Calhoun, Clarendon, Sumter | 31 min |
| May 30, 4:46 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 44 min |
| May 30, 4:51 PM EDT | Special Weather Statement | CAE | Barnwell | 39 min |
| May 30, 5:14 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 46 min |
| May 30, 5:40 PM EDT | Special Weather Statement | CAE | Bamberg, Orangeburg | 50 min |
| May 30, 6:23 PM EDT | Special Weather Statement | CAE | Lancaster | 22 min |
| May 30, 6:48 PM EDT | Special Weather Statement | CAE | Lancaster | 42 min |
Nearby
Tornado Warnings in South Carolina, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.